Jump to content

Skippy: Severe migraines and tension headaches after stopping


Skippy

Recommended Posts

Hi. I was after some advice. 6 months ago tapered off venlafaxine and amitriptyline since then I have terrible headaches and esr pressure. Was wondering  if anyone else has similar experience 

Link to comment
  • getofflex changed the title to Skippy: Severe migraines and tension headaches after stopping
  • Moderator

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  I don't know what ESR stands for.  I'm sorry you are having terrible headaches.  I would suggest you see a doctor to rule out any other causes.  Many other people going through psych med withdrawal experience headaches.  

 

Migraine, Headache, etc.

 

First of all, can you please give us specific information about your drug history?  Please read the link below for instructions.  This will allow us to give you the best guidance.  Please give us the dates, doses, and drug names of your drug tapers.  Thank you. 

 

How to List Drug History in Signature

 

This helps you understand what withdrawal syndrome is: 

 

What is Withdrawal Syndrome?

 

Here is some information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

When we recover, there are times of feeling OK mixed in with times of feeling bad.  This is called windows and waves.

 

Windows and Waves Pattern of Stabilization

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 

 

Magnesium

Omega 3 Fish Oil

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and we will take it from there. In the meantime, take care of yourself, and take heart.  We in this forum have been through this, and we understand first hand the pain and discomfort you are going through.  Please know that the brain is amazing in it's healing abilities.  It takes time, but healing can and will happen. 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

Trazodone nightly, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at breakfast, 3 PM 

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to comment

Topic title:  Flu like symptoms 6 months after stopping amitriptyline

 

Hi. Is it possible to experience flu like symptoms 6 months after stopping amitriptyline 

 

Edited by ChessieCat
added topic title before merging with Intro
Link to comment
  • Moderator Emeritus

I have moved your new post to your Introduction topic.  This topic is the best place for you to ask questions about your own situation and to journal your progress.  This way your history will be in one place and you will not have to repeat your story.

 

Before we can assist you further we need more information about your drug history.  Please create your drug signature following these instructions:

 

Instructions:  Withdrawal History Signature

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy